Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 142, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 14, 2015, 4:26 PM CDT for 4 counties in Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2015, 4:26 PM CDT (21:26 UTC)
- Expired
- Jul 14, 2015, 5:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bedford County, TN, Giles County, TN, Marshall County, TN, Maury County, TN
The radar
The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 4:30 PM CDT | TSTM WND DMG | Lewisburg, TN | TREE BLOWN DOWN NEAR LEWISBURG |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 1:46 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1670 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
769
WUUS54 KOHX 142126
SVROHX
TNC003-055-117-119-142200-
/O.NEW.KOHX.SV.W.0142.150714T2126Z-150714T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
426 PM CDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARSHALL COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN BEDFORD COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN MAURY COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN GILES COUNTY IN MIDDLE TENNESSEE...
* UNTIL 500 PM CDT
* AT 426 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LEWISBURG...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
MARSHALL...SOUTHWESTERN BEDFORD...SOUTHEASTERN MAURY AND
NORTHEASTERN GILES COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...
CORNERSVILLE...FARMINGTON...CULLEOKA...BELFAST AND CHAPEL HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3548 8709 3564 8666 3542 8637 3535 8648
3536 8649 3535 8653 3536 8654 3537 8660
3533 8660 3531 8668 3525 8675 3526 8683
3521 8683
TIME...MOT...LOC 2126Z 317DEG 25KT 3547 8680
HAIL...<.75IN
WIND...60MPH
$$
MR31 follow-up statement
393
WWUS54 KOHX 142147
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
447 PM CDT TUE JUL 14 2015
TNC119-142157-
/O.CAN.KOHX.SV.W.0142.000000T0000Z-150714T2200Z/
MAURY TN-
447 PM CDT TUE JUL 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MAURY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3543 8704 3541 8699 3542 8698 3541 8696
3545 8695 3545 8692 3551 8688 3552 8685
3559 8666 3542 8637 3535 8648 3536 8649
3535 8653 3537 8660 3533 8660 3531 8668
3525 8675 3526 8683 3521 8683
TIME...MOT...LOC 2147Z 317DEG 25KT 3536 8668
$$
TNC003-055-117-142200-
/O.CON.KOHX.SV.W.0142.000000T0000Z-150714T2200Z/
MARSHALL TN-BEDFORD TN-GILES TN-
447 PM CDT TUE JUL 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR MARSHALL...SOUTHWESTERN BEDFORD AND NORTHEASTERN GILES
COUNTIES...
AT 447 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PETERSBURG...
OR 8 MILES SOUTHEAST OF LEWISBURG...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...LEWISBURG...CORNERSVILLE...FARMINGTON AND BELFAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3543 8704 3541 8699 3542 8698 3541 8696
3545 8695 3545 8692 3551 8688 3552 8685
3559 8666 3542 8637 3535 8648 3536 8649
3535 8653 3537 8660 3533 8660 3531 8668
3525 8675 3526 8683 3521 8683
TIME...MOT...LOC 2147Z 317DEG 25KT 3536 8668
HAIL...<.75IN
WIND...60MPH
$$
MR3What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:28 PM CDT, 58 minutes earlier.
Area forecast discussion, Jul 14, 3:28 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 328 PM CDT TUE JUL 14 2015 .DISCUSSION...LINE OF STRONG TO SEVERE STORMS IS CURRENTLY WORKING ITS WAY SOUTHWARD THROUGH MIDDLE TENNESSEE, WITH COPIOUS REPORTS OF HAIL AND WIND DAMAGE ALREADY POURING IN. SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM FOR ALL OF MIDDLE TENNESSEE, ALTHOUGH FOR AT LEAST THE NEXT COUPLE OF HOURS AREAS SOUTH OF I-40 WILL BE HARDEST HIT. HRRR SHOWS THE CURRENT LINE OF STORMS MOVING INTO NORTHERN ALABAMA BY 23Z, WITH ADDITIONAL SCATTERED CELLS RE- DEVELOPING OVER MUCH OF THE MID STATE WELL INTO THE EVENING. LOOK FOR THE SURFACE FRONT CURRENTLY LOCATED TO OUR NORTH TO MOVE SOUTHWARD THROUGH MIDDLE TENNESSEE OVERNIGHT AND TOMORROW MORNING, USHERING IN DRIER (BUT NOT MUCH COOLER) WEATHER OVER THE NEXT COUPLE OF DAYS. BY FRIDAY, TEMPERATURES WILL BE BACK WHERE THEY WERE, WITH HEAT INDICES RETURNING TO THE LOW 100'S, JUST SHY OF HEAT ADVISORY CRITERIA. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 73 91 70 91 / 50 20 10 10 CLARKSVILLE 72 89 69 90 / 50 20 10 10 CROSSVILLE 68 84 65 84 / 60 20 10 10 COLUMBIA 73 93 70 92 / 50 30 10 10 LAWRENCEBURG 73 93 70 92 / 50 30 10 10 WAVERLY 73 91 70 91 / 50 20 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Jul 14, 5:00 AM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT TUE JUL 14 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-151000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT TUE JUL 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MIDDLE TENNESSEE THROUGH TONIGHT. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DO OCCUR WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU REGION... AFTERNOON HEAT INDEX VALUES TODAY WILL RANGE FROM 100 TO 105 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU REGION... AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES FRIDAY AFTERNOON THROUGH MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVIATION WILL LIKELY BE NEEDED TODAY AND TONIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Jul 14, 3:59 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
359 PM CDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND DMG 3 SE BELLE MEADE 36.07N 86.82W
07/14/2015 DAVIDSON TN EMERGENCY MNGR
THREE TO FOUR HOMES DAMAGED BY UPROOTED LARGE TREES IN
THE BELLE MEADE AND FOREST HILLS AREAS.
&&
EVENT NUMBER OHX1500682
MDLocal storm report, Jul 14, 4:03 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
403 PM CDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND DMG 7 W SPARTA 35.93N 85.60W
07/14/2015 WHITE TN AMATEUR RADIO
TREES DOWN ON POWER LINES BLOCKING ROAD ON WILL
THOMPSON ROAD
&&
EVENT NUMBER OHX1500683
MDLocal storm report, Jul 14, 4:05 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
405 PM CDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG 5 NW SMYRNA 36.03N 86.58W
07/14/2015 DAVIDSON TN TWITTER
TREE DOWN ON RESIDENCE ALONG LAVERGNE LANE
&&
EVENT NUMBER OHX1500684
MDSpecial weather statement, Jul 14, 4:13 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
413 PM CDT TUE JUL 14 2015
TNZ060-061-075-095-142200-
MARSHALL TN-BEDFORD TN-GILES TN-MAURY TN-
413 PM CDT TUE JUL 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...SOUTHWESTERN
BEDFORD...SOUTHEASTERN MAURY AND NORTHEASTERN GILES COUNTIES UNTIL
500 PM CDT...
AT 412 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF LEWISBURG...MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA...SHELBYVILLE...LEWISBURG...MOUNT PLEASANT...CHAPEL HILL...
CORNERSVILLE...LYNNVILLE...BELFAST...I-65 EAST OF COLUMBIA...
FRANKEWING...FARMINGTON AND CULLEOKA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3517 8686 3555 8721 3569 8678 3546 8646
3525 8675 3526 8683 3519 8683
TIME...MOT...LOC 2112Z 309DEG 26KT 3551 8690
MR3Local storm report, Jul 14, 4:14 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
414 PM CDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG 8 WNW SPARTA 35.98N 85.61W
07/14/2015 WHITE TN FIRE DEPT/RESCUE
NUMEROUS REPORTS OF MULTIPLE TREES DOWN IN THE WEST END
OF WHITE COUNTY
&&
EVENT NUMBER OHX1500685
MDLocal storm report, Jul 14, 4:24 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
424 PM CDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TSTM WND DMG 9 NW MCMINNVILLE 35.78N 85.89W
07/14/2015 WARREN TN 911 CALL CENTER
REPORTS OF TREES DOWN ALONG OLD NASHVILLE HWY
SHELBYVILLE ROAD AND SHORT MOUNTAIN AT WEST GREEN HILL
ROAD
&&
EVENT NUMBER OHX1500686
MDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:16 PM CDT | Tornado Warning | OHX | Clay | 29 min |
| Jul 14, 7:09 AM CDT | Special Weather Statement | OHX | Fentress, Pickett | 51 min |
| Jul 14, 7:59 AM CDT | Special Weather Statement | OHX | Fentress | 46 min |
| Jul 14, 12:50 PM CDT | Special Weather Statement | OHX | Fentress | 25 min |
| Jul 14, 1:16 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 44 min |
| Jul 14, 1:26 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton | 49 min |
| Jul 14, 1:34 PM CDT | Tornado Warning | OHX | Fentress, Pickett | 26 min |
| Jul 14, 1:40 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 39 min |
| Jul 14, 1:54 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 39 min |
| Jul 14, 1:57 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 28 min |
| Jul 14, 2:02 PM CDT | Special Weather Statement | OHX | Dickson, Humphreys | 43 min |
| Jul 14, 2:04 PM CDT | Tornado Warning | OHX | Fentress | 26 min |
| Jul 14, 2:16 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 17 min |
| Jul 14, 2:18 PM CDT | Special Weather Statement | OHX | Davidson, Trousdale, Wilson | 42 min |
| Jul 14, 2:23 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 37 min |
| Jul 14, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 29 min |
| Jul 14, 2:32 PM CDT | Special Weather Statement | OHX | Cumberland | 43 min |
| Jul 14, 2:40 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 23 min |
| Jul 14, 2:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 34 min |
| Jul 14, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Overton, Putnam, White | 33 min |
| Jul 14, 2:53 PM CDT | Tornado Warning | OHX | Cumberland, Putnam, White | 27 min |
| Jul 14, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 34 min |
| Jul 14, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 32 min |
| Jul 14, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 30 min |
| Jul 14, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Wilson | 29 min |
| Jul 14, 3:11 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, White | 49 min |
| Jul 14, 3:18 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren, White | 27 min |
| Jul 14, 3:29 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, Van Buren, White | 46 min |
| Jul 14, 3:32 PM CDT | Special Weather Statement | OHX | Hickman, Humphreys, Lewis, Maury, Perry | 58 min |
| Jul 14, 3:35 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 25 min |
| Jul 14, 3:41 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 34 min |
| Jul 14, 3:44 PM CDT | Areal Flood Advisory | OHX | Cumberland, Putnam, White | 5 hr |
| Jul 14, 3:50 PM CDT | Areal Flood Advisory | OHX | Hickman, Humphreys, Perry | 5 hr |
| Jul 14, 3:53 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Warren | 21 min |
| Jul 14, 3:57 PM CDT | Tornado Warning | OHX | Cannon, Warren | 13 min |
| Jul 14, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 48 min |
| Jul 14, 4:13 PM CDT | Special Weather Statement | OHX | Marshall | 47 min |
| Jul 14, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 35 min |
| Jul 14, 5:04 PM CDT | Special Weather Statement | OHX | Giles, Lawrence, Wayne | 56 min |
| Jul 14, 5:18 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.